MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned subject coil revealed that it prematurely detached during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During visual inspection, the coil delivery wire was found to be kinked/bent and the main coil was found to be detached/separated.During functional testing of coil delivery wire friction, a demo microcatheter was flushed and a demo sheath was used to guide the catheter through, there were no areas of friction felt.The reported event of coil delivery wire friction could not be confirmed during analysis.However, the analysis results are consistent with the reported event.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was analyzed.The coil delivery wire was found to be kinked/bent, and the main coil was found to be prematurely detached/separated during use and not returned.An assignable cause of 'handling damage' will be assigned to the as reported event 'coil delivery wire friction' as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of 'procedural factors' will be assigned to the as analyzed events 'main coil prematurely detached/separated during use' and 'coil delivery wire kinked/bent' as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16817249
Report Number3008881809-2023-00209
Device Sequence Number1929939
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number22464136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYSTEM (STRYKER).
Patient Age75 YR
Patient SexFemale